MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CURVED CIRCULAR STAPLER 25 MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CURVED CIRCULAR STAPLER 25 MM; STAPLE, IMPLANTABLE
Catalog Number CCS25
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation: the analysis results found that the (b)(4) device arrived with no apparent damage.The breakaway washer was present, cut and the device was fully fired.In addition another washer was received, it was cut.Further analysis of the device showed that the trocar was damaged no allowing the anvil to properly assemble on the device.Once the anvil was attached to the device it was difficult to remove.No functional test was performed due the condition of trocar.No conclusion could be reached as to how the trocar became damaged.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Photographic analysis: picture provided shows a device over a blister, the safety is not engaged, the anvil and the washer can be seen aside of the device.Based on the photo alone the event describe is confirmed.
 
Event or Problem Description
It was reported that during the endoscopic gastric surgery, went to insert anvil into patient, found the breakaway washer falling off.Another like product was used to complete the procedure.There were no patient consequences reported.

Brand Name
CURVED CIRCULAR STAPLER 25 MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7094925
Report Number3005075853-2017-06521
Device Sequence Number1495576
Product Code GDW
UDI-Device Identifier20705036014055
UDI-Public20705036014055
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Catalogue NumberCCS25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 11/13/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1